I was prescribed Gabapentin for fibro-myalgia like pain - neuropathic pain. About 90 mins after taking one 300mg capsule I was experiencing some strong side effects. My spatial sense was distorted - I seemed bigger or smaller than I usually experience myself. I kept hearing indistinct voices - whole sentences in voices I did not recognise. I felt intense nausea. At one point I caught sight of my face in a mirror and had the feeling that the image was somehow independent of me, and that the face there was malevolent, and I was unable to break away for several minutes despite quite strong fear. I went to bed and as I lay there I felt like I was not quite in my body - lying beside myself somehow. My mind was caught up for a while in a series of incredibly violent and distressing daydream-like images over which I seemed to have little control. My body twitched and convulsed irregularly - although I've experienced this with intense anxiety and at this point I was really quite afraid! I woke early after a fitful sleep with an intense headache - behind the forehead, temples and also pain in my neck. Also some nuasea. The headache lasted all day and into the night. It felt on a par with a moderately bad migraine (maybe 7 out of 10). I was unable to do much of anything except lie down and wait for it to pass (pain killers had no discernible effect on the level of pain).
That was one pill of 300mg. And needless to say I won't be taking another, let alone the prescribed 3 a day!